Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla and Ziagen side effects
Sep 5, 2012

Hi, about 1 year ago after taking Atripla for 4 years my viral load started having spikes. not very significant , in the 100s and 200s. My doctor then added Ziagen to my Atripla and ever since I have been dealing with very frequent diahrea. 3 different times we have done stool cultures which have come back negative. I know it has to be the Ziagen because I was fine when just taking the Atripla. I have asked if there was something else we could try instead of the Ziagen but he seems to be reluctant to do so but I am really over this whole thing. Its ruining my life and I am sure ther must be some alternatives. Any suggestions? My t cells are steadily in the 500-600s and I am in great health otherwise. Thank you!

Response from Dr. Henry

Advice would be more useful if data available regarding presence of drug resistance mutations and how high your viral load level went. Abacavir is often tough to tolerate with Atripla. Many alternatives to abacavir exist (raltegravir, a boosted protease inhibitor, an alternative NNRTI such as etravirine, maraviroc and other options). KH



Previous
karela (bitter melon) and hiv drugs
Next
swelling ankles

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement